Texas, 2014Drought in Texas, November 1 to 25, 2014
November 1 to 25, 2014 · NWS EWX · 10 events in 10 counties and zones
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 31, 10:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 31, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CDT FRI OCT 31 2014
.AVIATION...
VFR CONDITIONS WILL CONTINUE INTO SATURDAY EVENING. HIGH PRESSURE
WILL MOVE EAST ON SATURDAY WITH A SOUTHERLY FLOW DEVELOPING. WINDS
OVERNIGHT WILL BE LIGHT NORTHERLY AT LESS THAN 10 KNOTS. KDRT WILL
REMAIN EASTERLY. WINDS ON SATURDAY WILL BECOME EASTERLY THEN
SOUTHEAST BY SATURDAY EVENING AT 7-10 KNOTS. KDRT WILL SEE
SOUTHEAST WINDS AFTER 17Z NEAR 15 KNOTS. AT THE 30 HOUR TAF SITES
WILL LIKELY SEE MVFR CEILINGS DEVELOP AFTER 02/08Z.
&&
.PREV DISCUSSION... /ISSUED 625 PM CDT FRI OCT 31 2014/
AVIATION...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION OVERNIGHT.
VFR CONDITIONS ARE EXPECTED FOR THE ENTIRE FORECAST PERIOD. GUSTY
NORTHERLY WINDS WILL DECREASE TO 5 TO 10 KNOTS AFTER 01Z. AS THE
SURFACE HIGH MOVES EAST ON SATURDAY WINDS WILL BECOME EAST THEN
SOUTHEASTERLY BY LATE SATURDAY AFTERNOON INTO THE EVENING AT
SPEEDS OF 6-10 KNOTS. WINDS OVER THE RIO GRANDE PLAINS WILL BE
SOUTHEAST NEAR 15 KNOTS AFTER 17Z.
PREV DISCUSSION... /ISSUED 329 PM CDT FRI OCT 31 2014/
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
A COOLING TREND IS IN STORE FOR THE NEXT FEW DAYS. OVERNIGHT LOWS
WILL DROP TO THE LOWER 40S ACROSS THE HILL COUNTRY IN THE WAKE OF
THE COLD FRONT THAT MOVED ACROSS THE AREA EARLIER THIS MORNING.
SOME SPOTS ACROSS THE HILL COUNTRY COULD SEE THE UPPER 30S FOR AN
HOUR OR TWO BEFORE SUNRISE. EXPECT MID TO UPPER 40S ELSEWHERE. ON
SATURDAY...A SURFACE HIGH PRESSURE SYSTEM CENTERED OVER THE
SOUTHERN PLAINS WILL PRODUCE DRY NORTHERLY WINDS ACROSS THE AREA
WITH MOSTLY SUNNY TO SUNNY SKIES AND HIGHS BELOW SEASONAL VALUES.
HIGHS WILL RANGE FROM THE MID 60S ACROSS THE HILL COUNTRY TO THE
MID 70S ACROSS THE RIO GRANDE PLAINS. ANOTHER COOL NIGHT IS
ANTICIPATED SATURDAY WITH OVERNIGHT LOWS GENERALLY IN THE MID TO
UPPER 40S.
LONG TERM (SUNDAY THROUGH FRIDAY)...
THE SURFACE HIGH PRESSURE RIDGE MENTIONED ABOVE WILL PUSH TO THE
EAST ALLOWING THE RETURN OF SOUTHERLY WINDS ON SUNDAY. MOISTURE
WILL BE INCREASING OVERNIGHT SUNDAY FOR MOSTLY CLOUDY SKIES DURING
THE MORNING. CLOUDS MAY SCATTER OUT FROM TIME TO TIME ON SUNDAY.
HOWEVER...SKIES ARE EXPECTED TO REMAIN PARTLY SUNNY/MOSTLY CLOUDY
FOR MUCH OF THE DAY AS UPPER MOISTURE ASSOCIATED WITH TROPICAL
STORM VANCE IN THE EASTERN PACIFIC BEGINS TO PLAY A BIG ROLE IN
THE WEATHER ACROSS SOUTH CENTRAL TEXAS. BY MONDAY...AN UPPER LEVEL
TROUGH IS EXPECTED TO PULL TO THE NORTHEAST FROM THE FOUR CORNERS
REGION AND INTO THE SOUTHERN PLAINS THROUGH WEDNESDAY. A SURFACE
COLD FRONT IS FORECAST TO PUSH ACROSS SOUTH CENTRAL TEXAS ON
TUESDAY. MEDIUM-RANGE MODELS ARE HAVING DIFFICULTIES WITH THE
TIMING OF THE FROPA WITH GFS FASTER THAN THE EURO BY 6 HOURS OR
SO. THE BIG DISCREPANCY BETWEEN THESE MODELS IS THE PLACEMENT OF
THE UPPER LEVEL TROUGH AXIS/ENERGY. LATEST GFS SOLUTION HAS A
PROGRESSIVE UPPER LEVEL WAVE FOR MUCH OF MONDAY AND TUESDAY TIME
FRAME AND THEN CREATES A CUT OFF LOW ON WEDNESDAY AS IT MOVES
ACROSS CENTRAL TEXAS. THE EURO SOLUTION HAS A CUT OFF LOW FORMING
OVER BAJA CALIFORNIA SUR AND SLOWLY PUSHES TO THE NORTHEAST.
THE CONFIDENCE FOR RAIN CHANCES EARLY NEXT WEEK IS MODERATE TO
HIGH...HOWEVER THE TIMING AND INTENSITY/ACCUMULATION ARE THE
BIGGEST CHALLENGE FOR THIS PACKAGE. WILL CONTINUE TO ADJUST THE
FORECAST ACCORDINGLY AS MODELS COME TO BETTER AGREEMENT IN FUTURE
RUNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 46 66 46 73 60 / 0 0 0 - -
AUSTIN BERGSTROM INTL AIRPORT 41 66 39 74 54 / 0 0 0 - -
NEW BRAUNFELS MUNI AIRPORT 45 70 45 76 59 / 0 0 0 - -
BURNET MUNI AIRPORT 41 66 45 70 58 / 0 0 0 - -
DEL RIO INTL AIRPORT 50 71 55 74 63 / - 0 0 - 10
GEORGETOWN MUNI AIRPORT 42 65 43 72 57 / 0 0 0 - -
HONDO MUNI AIRPORT 41 70 45 74 57 / 0 0 0 - 10
SAN MARCOS MUNI AIRPORT 43 68 43 75 57 / 0 0 0 - -
LA GRANGE - FAYETTE REGIONAL 44 67 43 75 58 / 0 0 0 - -
SAN ANTONIO INTL AIRPORT 48 70 50 76 63 / 0 0 0 - -
STINSON MUNI AIRPORT 48 71 50 76 61 / 0 0 0 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...18
Hazardous weather outlook, Oct 31, 6:54 AM CST, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 AM CDT FRI OCT 31 2014
TXZ171>173-183>194-202>209-217>225-228-011115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
754 AM CDT FRI OCT 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN UPPER LEVEL STORM SYSTEM AND SURFACE COLD FRONT COMBINED WITH
DEEP MOISTURE FROM BOTH THE GULF OF MEXICO AND TROPICAL PACIFIC
WILL LEAD TO A HIGH CHANCES OF RAIN FOR MUCH OF NEXT WEEK. THERE
IS STILL CONSIDERABLE UNCERTAINTY ON HOW THE PATTERN WILL EVOLVE.
HOWEVER...THERE REMAINS A POTENTIAL FOR WIDESPREAD HEAVY RAINFALL
ON TUESDAY INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Drought, Bexar
- When
- November 1, 12:00 AM CST to November 25, 11:59 PM CST
- Where
- Bexar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
Drought, Blanco
- When
- November 1, 12:00 AM CST to November 25, 11:59 PM CST
- Where
- Blanco forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
Drought, Burnet
- When
- November 1, 12:00 AM CST to November 25, 11:59 PM CST
- Where
- Burnet forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.788, -98.182 (the zone’s center; the record gives no point)
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
Drought, Comal
- When
- November 1, 12:00 AM CST to November 25, 11:59 PM CST
- Where
- Comal forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
Drought, Edwards
- When
- November 1, 12:00 AM CST to November 25, 11:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
Drought, Karnes
- When
- November 1, 12:00 AM CST to November 25, 11:59 PM CST
- Where
- Karnes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
Drought, Lavaca
- When
- November 1, 12:00 AM CST to November 25, 11:59 PM CST
- Where
- Lavaca forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.384, -96.930 (the zone’s center; the record gives no point)
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
Drought, Llano
- When
- November 1, 12:00 AM CST to November 25, 11:59 PM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
Drought, Real
- When
- November 1, 12:00 AM CST to November 25, 11:59 PM CST
- Where
- Real forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.832, -99.822 (the zone’s center; the record gives no point)
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
Drought, Val Verde
- When
- November 1, 12:00 AM CST to November 25, 11:59 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
After receiving two to eight inches of rain during November Bexar, Blanco, Burnet, Comal, Edwards, Karnes, Lavaca, Llano, Real, and Val Verde Counties improved to less than Severe Drought Category (Stage D2). This is the first time Edwards County has been less than D2 since July 2012, and Val Verde County was last below D2 in June 2012.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, November 1, 20144 deaths · 1 injured · 1 event
- Strong Wind in West Virginia, November 1, 2014$136,000 · 33 events
- Drought in Texas, November 1 to 30, 2014$44,000 · 24 events
- High Wind in Utah, November 1, 2014$75,000 · 70 kt wind · 4 events
- Drought in Oklahoma, November 1 to 30, 201441 events
- Frost and Freeze in Kentucky, November 1 to 2, 201422 events
- Drought in New Mexico, November 1 to 30, 201420 events
- Frost and Freeze in Illinois, November 1 to 2, 201419 events
- Heavy Snow and Winter Weather in South Carolina, November 1, 2014$18,000 · 5 events
- Blizzard and Heavy Snow in Tennessee, November 1, 201417 events
- Drought in Texas, November 1 to 30, 201416 events
- Winter Weather in Georgia, November 1, 201413 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549096, 549140, 549141, 549142, 549143, 549144, 549145, 549146, 549147, 549148.